Alert archive / Texas / Frost Advisories in 2018

Frost Advisory 2, NWS Amarillo, TX

April 25, 20185 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Apr 25, 2018, 1:57 PM CDT for 5 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 26, 2018, 4:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2018, 1:57 PM CDT (18:57 UTC)
In effect from
Apr 26, 2018, 4:00 AM CDT
Expired
Apr 26, 2018, 7:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS74 KAMA 251857
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
157 PM CDT Wed Apr 25 2018

OKZ001>003-TXZ001>004-006-261200-
/O.NEW.KAMA.FR.Y.0002.180426T0900Z-180426T1200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Hartley, 
and Channing
157 PM CDT Wed Apr 25 2018

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY...

The National Weather Service in Amarillo has issued a Frost
Advisory, which is in effect from 4 AM to 7 AM CDT Thursday.

* Temperatures...Lows in the mid 30s.

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move sensitive plants indoors or take measures to protect plants.
Take appropriate measures to protect pets.

&&

$$

14

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 25, 11:57 AM CDT, 2 hours earlier.

Area forecast discussion, Apr 25, 11:57 AM CDT, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1157 AM CDT Wed Apr 25 2018

.AVIATION...
Gusty north winds will become light and variable during the early
evening hours. Gusty north winds will return to DHT and GUY as a
cold front moves through these areas after sunrise on Thursday.
The front will be close to the AMA TAF site by late in this
forecast. Skies are expected to remain VFR.

&&

.PREV DISCUSSION... /Issued 642 AM CDT Wed Apr 25 2018/

AVIATION...
For the 12Z TAFs, an upper level storm system will continue
moving east and southeast away from our fcst area this morning
with most precipitation now moving east of the TAF sites. Cigs
will gradually erode and dissipate by 18Z today. Gusty north
winds will subside durg this fcst period, becoming light and
variable by 01Z Thursday, and then south to southwest less than
10 knots after 04Z.

Andrade

PREV DISCUSSION... /Issued 345 AM CDT Wed Apr 25 2018/

DISCUSSION...
Not much change to this forecast package. Showers and isolated
thunderstorms have been affecting the majority of the area tonight
and are expected to persist through the morning hours. Skies
should clear out this afternoon and allow temps to climb from the
chilly feeling 20s right now into the 60s. The mid level closed
low over Nebraska/Kansas right now should continue diving
southeast towards the Gulf in the deep South. A shortwave riding
through the flow will send a cold front through the area tomorrow
starting mid morning in the northwest and pushing southeast. Winds
will again be breezy with the front but moisture is lacking near
the surface for the precip. The next upper level system is still
slated to come onshore in the west over the weekend and bring more
chances for precip starting Sunday during the day. Storms will
be likely to have on and off periods through at least mid week.
The day 7 or 8 carrot for severe weather continues to elude us
and stay at day 7 or 8, so for now severe weather is still not
expecting through the beginning of next week.

Beat

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/14
Hazardous weather outlook, Apr 25, 3:07 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
307 AM CDT Wed Apr 25 2018

OKZ001>003-TXZ001>020-252115-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
307 AM CDT Wed Apr 25 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Isolated thunderstorms will be possible through the morning.
Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms may occur Sunday through Tuesday for portions of
the Panhandles. Chances for storms to reach severe limits is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Beat

Nearby

Frost Advisories in Texas, 2018Frost Advisories in Oklahoma, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.